Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 34, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 25, 2019, 3:19 AM MDT for 4 counties in Wyoming. It took effect at Oct 25, 2019, 6:00 PM MDT. It was in force for 15 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 25, 2019, 3:19 AM MDT (09:19 UTC)
- In effect from
- Oct 25, 2019, 6:00 PM MDT
- Expired
- Oct 26, 2019, 8:56 AM MDT
- In force
- 15 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 3:30 AM MDT | NON-TSTM WND GST 60 | 14 Wsw Cheyenne, WY | UPR SENSOR AT EMKAY. SUSTAINED WINDS AT 49 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2517 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582 WWUS75 KCYS 250919 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 319 AM MDT Fri Oct 25 2019 ...STRONG WINDS RETURN TO THE SOUTHEAST WYOMING WIND CORRIDORS TONIGHT THROUGH EARLY SATURDAY... WYZ106-110-116-117-260000- /O.UPG.KCYS.HW.A.0026.191026T0000Z-191027T0000Z/ /O.NEW.KCYS.HW.W.0034.191026T0000Z-191026T1800Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 319 AM MDT Fri Oct 25 2019 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT SATURDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 6 PM this evening to noon MDT Saturday. The High Wind Watch is no longer in effect. * TIMING...6 PM MDT this evening until Noon MDT Saturday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong cross winds will lead to an enhanced risk of blow overs of light weight and high profile vehicles, including camping trailers. This includes Interstate 80 between Laramie and Rawlins, Interstate 80 between Laramie and Cheyenne, and Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
3 follow-up statements
385 WWUS75 KCYS 252008 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 208 PM MDT Fri Oct 25 2019 ...STRONG WINDS EXPECTED TO IMPACT THE SOUTHEAST WYOMING WIND CORRIDORS TONIGHT AND SATURDAY MORNING... WYZ106-110-116-117-261200- /O.CON.KCYS.HW.W.0034.191026T0000Z-191026T1800Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 208 PM MDT Fri Oct 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT SATURDAY... * TIMING...6 PM MDT this evening until Noon MDT Saturday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong cross winds will lead to an enhanced risk of blow overs of light weight and high profile vehicles, including camping trailers. This includes Interstate 80 between Laramie and Rawlins, Interstate 80 between Laramie and Cheyenne, and Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
882 WWUS75 KCYS 260940 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 340 AM MDT Sat Oct 26 2019 ...STRONG WINDS EXPECTED TO IMPACT THE SOUTHEAST WYOMING WIND CORRIDORS THIS MORNING... WYZ106-110-116-117-261800- /O.CON.KCYS.HW.W.0034.000000T0000Z-191026T1800Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 340 AM MDT Sat Oct 26 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * TIMING...Until Noon MDT today. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong cross winds will lead to an enhanced risk of blow overs of light weight and high profile vehicles, including camping trailers. This includes Interstate 80 between Laramie and Rawlins, Interstate 80 between Laramie and Cheyenne, and Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
063 WWUS75 KCYS 261456 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 856 AM MDT Sat Oct 26 2019 ...HIGH WIND WARNING IS CANCELLED FOR THE SOUTHEAST WYOMING INTERSTATES 25 AND 80 WIND CORRIDORS... WYZ106-110-116-117-261600- /O.CAN.KCYS.HW.W.0034.000000T0000Z-191026T1800Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 856 AM MDT Sat Oct 26 2019 ...HIGH WIND WARNING IS CANCELLED... Sustained west winds of 20 to 30 mph with gusts to 45 mph will gradually diminish through the remainder of the morning. The threat for high winds has ended and the High Wind Warning is cancelled. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 24, 11:47 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Oct 24, 11:47 PM MDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1147 PM MDT Thu Oct 24 2019
.SHORT TERM...(Late this afternoon through Friday)
Issued at 230 PM MDT Thu Oct 24 2019
Afternoon WV/IR imagery depicted a upper level trough from the
eastern Dakotas to the southern Rockies. Dry north-northwest flow
aloft prevailed, with some cirrus clouds streaking north to south
across the CWA. Temperatures were averaging 5 to 10 degrees below
seasonal normals, ranging from the mid 30s to upper 40s. Surface
winds were westerly 10 to 15 mph with gusts to 25 mph.
Skies will be mostly clear tonight as the ridge aloft shifts further
east. It will not be as cold with low temperatures in the 20s. The
850mb CAG-BRX gradients increase later tonight through early Friday
morning across southeast WY, however 700mb winds will be northwesterly
(not a favorable direction for strong gap winds) at 30-35 kt. Wind
prone areas like Arlington may experience gusts of 45 to 55 mph.
Friday will be warmer as 700mb temperatures climb to +4 to +8 deg
C. Downslope warming should yield highs in the low to mid 60s east
of the Laramie Range Friday afternoon.
.LONG TERM...(Friday night - Wednesday)
Issued at 326 AM MDT Thu Oct 24 2019
The better chance for strong winds across the typical southeast WY
wind corridors (ARL/BRX/VDW) will develop Friday night through Sat
AM ahead of a strong cold front blasting south across the northern
Rockies & High Plains. GFS H7/H85 CAG-CPR gradients are progged to
climb back into the 60-65 meter range after 00z Saturday & staying
elevated through about 15z. 700-800 millibar flow exceeds 50 knots
and low-level omega fields suggest excellent subsidence in the RFQ
of a 100-120 knot H25 jet. In-house probabilistic guidance for BRX
also supports 50+ knot wind gusts. As such, a High Wind Watch will
be in effect from 6 PM Fri to 6 PM Sat. Winds should diminish long
before Saturday evening due to the fropa, but we prefer to keep at
least some buffer in case the front is slower.
A rapid transition toward winter weather concerns by late Saturday
with the aforementioned cold frontal passage. Falling temperatures
are likely during the day on Saturday, especially across western &
northern zones which may not manage to get out of the 40s. Similar
to the arctic front a couple weeks ago, temperatures are likely to
plunge as much as 30-40 deg F within just a few hours. Models show
widespread precipitation developing behind the front with numerous
factors supporting accumulating snow. These include strong low-lvl
frontogenesis, excellent isentropic upglide in addition to upslope
flow along the Laramie Range and/or the Cheyenne Ridge. This could
also be a scenario where even areas west of the Laramie Range have
higher snow totals given the projected dynamic support, as long as
winds do not take on too much of an easterly component. GFS/NAM/EC
all show widespread 0.4 to 0.8 inch QPF amounts, even higher for a
few localized areas. This would likely yield fairly widespread 6"+
snow amounts, so we need to monitor this closely even though there
is not a lot of ensemble support at present. The main question for
the time being is the speed of the front. If this feature hangs up
at all, significant snow totals are not impossible. Given that our
confidence is not high enough for a Watch, we have gone ahead with
the issuance of an SPS to highlight changing weather conditions.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1143 PM MDT Thu Oct 24 2019
VFR under a generally clear sky across the High Plains and
adjacent High Terrain. Winds will be out of the west and southwest
at all terminals over the course of the period. Gusts to 25 kts
will be possible beginning around 25/16Z at the southeast Wyoming
terminals, ending before 26/00Z east and continuing through the
evening to the west.
&&
.FIRE WEATHER...
Issued at 208 PM MDT Thu Oct 24 2019
Warmer and windy weather is forecast Friday, however minimum
humidities will remain above 20 percent in the afternoon. No fire
weather concerns this weekend into early next week with the
passage of a strong cold front. Much colder temperatures and
widespread snow showers are forecast, with periods of moderate to
heavy snow possible Saturday night and Sunday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Friday evening through Saturday afternoon
for WYZ106-110-116-117.
NE...None.
&&
SHORT TERM...MAJ
LONG TERM...CLH
AVIATION...AB
FIRE WEATHER...MAJHazardous weather outlook, Oct 24, 6:04 AM MDT, 21 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 604 AM MDT Thu Oct 24 2019 WYZ106-110-116-117-251215- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 604 AM MDT Thu Oct 24 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Wind gusts up to 55 MPH are possible late tonight through early Friday in the wind prone areas of southeast Wyoming. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Stronger winds are expected Friday night through Saturday. Wind gusts up to 65 MPH are possible. A High Wind Watch is in effect. A strong cold front will bring abruptly colder temperatures and widespread accumulating snowfall to the area from Saturday night through Sunday. Travel impacts are possible. Monitor forecasts. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118- 119-251215- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County- Goshen County-Central Carbon County-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-Central Laramie County-East Laramie County- 604 AM MDT Thu Oct 24 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A strong cold front will bring abruptly colder temperatures and widespread accumulating snowfall to the area from Saturday night through Sunday. Travel impacts are possible. Monitor forecasts. .Spotter information statement... Spotter activation will not be needed. CLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:37 AM MDT | Winter Storm Watch | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 24 hr |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.